Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 219, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 4, 2007, 3:29 PM CDT for Edwards County, Ford County, Kansas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 3:29 PM CDT (20:29 UTC)
- Expired
- Jul 4, 2007, 4:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Edwards County, KS, Ford County, KS
The radar
The Dodge City radar (KDDC), 29 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:35 PM CDT | HAIL 1 | 4 E Bellefont, KS | |
| Jul 4, 4:20 PM CDT | HAIL 0.75 | 16 Ese Dodge City, KS | |
| Jul 4, 4:20 PM CDT | HAIL 0.75 | 2 Nne Ford, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 042029 SVRDDC KSC047-057-042130- /O.NEW.KDDC.SV.W.0219.070704T2029Z-070704T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 329 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS. NORTHEASTERN FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 430 PM CDT * AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OFFERLE. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... OFFERLE... WINDHORST... RURAL RESIDENCES OF NORTHEASTERN FORD AND SOUTHWESTERN EDWARDS COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3790 9976 3764 9979 3775 9942 3790 9951 $$ UMSCHEID
3 follow-up statements
000 WWUS53 KDDC 042046 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 345 PM CDT WED JUL 4 2007 KSC047-057-042130- /O.CON.KDDC.SV.W.0219.000000T0000Z-070704T2130Z/ EDWARDS KS-FORD KS- 345 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHEASTERN FORD AND SOUTHWESTERN EDWARDS COUNTIES... AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTH OF OFFERLE. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... OFFERLE... WINDHORST... RURAL RESIDENCES OF NORTHEASTERN FORD AND SOUTHWESTERN EDWARDS COUNTIES. AT 335 PM CDT THERE WAS A PUBLIC REPORT OF QUARTER SIZE HAIL 4 MILES EAST OF BELLEFONT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS. LAT...LON 3790 9976 3764 9979 3775 9942 3790 9951 $$ UMSCHEID
000
WWUS53 KDDC 042111
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
409 PM CDT WED JUL 4 2007
KSC047-042119-
/O.CAN.KDDC.SV.W.0219.000000T0000Z-070704T2130Z/
EDWARDS KS-
409 PM CDT WED JUL 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR EDWARDS COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. VERY HEAVY RAINFALL
IS STILL EXPECTED THROUGH 5 PM CDT FROM OFFERLE TO KINSLEY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3767 9977 3778 9977 3779 9975 3790 9975
3790 9957 3771 9956 3768 9970 3764 9978
$$
KSC057-042130-
/O.CON.KDDC.SV.W.0219.000000T0000Z-070704T2130Z/
FORD KS-
409 PM CDT WED JUL 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN FORD COUNTY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTHWEST OF WINDHORST. ANOTHER SEVERE STORM
WAS LOCATED ABOUT 2 MILES NORTHWEST OF FORD. THESE STORMS WERE DRIFTING
SOUTH AT LESS THAN 5 MILES PER HOUR.
* LOCATIONS IMPACTED INCLUDE...
WINDHORST...
RURAL RESIDENCES OF NORTHEASTERN FORD COUNTY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL KANSAS.
LAT...LON 3767 9977 3778 9977 3779 9975 3790 9975
3790 9957 3771 9956 3768 9970 3764 9978
$$
UMSCHEID000
WWUS53 KDDC 042130
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
430 PM CDT WED JUL 4 2007
KSC057-042140-
/O.EXP.KDDC.SV.W.0219.000000T0000Z-070704T2130Z/
FORD KS-
430 PM CDT WED JUL 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORD COUNTY
EXPIRES AT 430 PM CDT...
THE STORM HAS EXITED THE WARNED AREA.
LAT...LON 3767 9977 3778 9977 3779 9975 3790 9975
3790 9957 3771 9956 3768 9970 3764 9978
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:01 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 4, 3:01 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CDT WED JUL 4 2007 .DISCUSSION... DAYS 1-2... SLOW MOVING THUNDERSTORMS WERE ACCOMPANYING A MCV LOCATED NEAR HAYS EARLY THIS AFTERNOON WITH ANOTHER AREA OF CONVECTION ALREADY BEGINNING TO DEVELOP ALONG A COLD FRONT WHICH EXTENDED FRONT PRATT TO NEAR KDDC TO LBL EARLY THIS AFTERNOON. LAPS AT 18Z ALREADY SHOWING 2500J/KG IN THE PTT AND P28 AREA WITH DWPTS NEAR 70. WINDS LEAVING A LOT TO BE DESIRED BUT AS THE MCV GRADUALLY ENCOUNTERS THE HIGHER INSTAB AND MOISTURE WOULD EXPECT THUNDERSTORMS TO INCREASE IN AREAL COVERAGE AND MAY EVEN SEE A FEW QUARTER SIZE HAIL. ALSO BASED ON THE WEAK WINDS ALSO FEEL HEAVY RAINFALL WILL ALSO BE AN ISSUE THIS EVENING AS STORMS NOT EXPECTED TO MOVE VERY QUICKLY. AT THIS TIME HOWEVER THE LOCATION THAT IS MOST FAVORABLE FOR HEAVY RAIN IS THE AREA THAT DID NOT GET RAIN LAST NIGHT SO WILL NOT ISSUE A FLOOD WATCH AT THIS TIME FOR OUR SOUTHEAST. WITH THE MODELS PICKING UP ON OUR MCV NEAR HAYS EARLIER THIS MORNING WILL FOLLOW THE TREND OF THE GFS/NAM AND MOVE IT VERY SLOWLY SOUTHEAST INTO OKLAHOMA DURING THE OVERNIGHT HOURS. WEAK LIFT STILL PROGGED OVER OUR SE CWA THROUGH THURSDAY MORNING SO OPTED TO RETAIN SMALL POPS THROUGH NOON. ACROSS THE WEST...DRYER AND MORE STABLE AIR IS EXPECTED TO BE SETTLING INTO THIS REGION SO REMOVED ALL MENTION OF POPS HERE. WITH CLOUDS SLOW TO ERODE AND EASTERLY CAA AT 85H HAVE KEPT TEMPS A LITTLE COOLER DURING THE DAY...ESPECIALLY IN THE SOUTHEAST ON THURSDAY. TEMPERATURES BEGINNING TO REBOUND ON FRIDAY AND BASED ON TEMPERATURES IN THE WEST AND 85H TEMPS THINK CURRENT GRIDS IS STILL LOOK ON TRACK. DAYS 3-7... LARGE SUMMERTIME UPPER RIDGE WILL EXPAND NORTHWARD DURING THE EARLY PART OF THE FCST PERIOD THIS WEEKEND. TO THE SOUTHEAST OF THE SPRAWLING UPPER RIDGE...A CONTINUED UPPER LOW FEATURE WILL EXIST...ENHANCED BY THE CURRENT SLOW MOVING UPPER VORTICITY MAX OVER KANSAS. THIS UPPER VORT...MAINTAINED BY DIURNAL CONVECTIVE EPISODES...WILL CONTINUE TO DRIFT SOUTH INTO THE SOUTHERN PLAINS...WHERE ANOTHER MAJOR RAIN EVENT MAY UNFOLD OVER THE NEXT FEW DAYS IN PORTIONS OF OKLAHOMA AND TEXAS. IN OUR NECK OF THE WOODS OF SOUTHWEST KANSAS...WE SHOULD REMAIN IN BETWEEN THE SPRAWLING, HOT SUMMER UPPER RIDGE AND THE SOUTHERN PLAINS (SUB)TROPICAL LOW. AT THE SURFACE HOWEVER...EASTERLY COMPONENT LOW LEVEL FLOW AROUND THE SOUTHERN PLAINS LOW SHOULD ALLOW FOR WORST OF THE EXCESSIVE HEAT (HIGHS IN THE UPPER 90S TO 100S) TO REMAIN NORTHWEST OF SOUTHWEST KANSAS. THE GFS IS FAIRLY AGGRESSIVE IN THE PAST FEW RUNS AMPLIFYING POLAR JET OVER CANADA AND BRINGING A DECENT COLD FRONT DOWN THE PLAINS AROUND MONDAY-TUESDAY TIME FRAME. SHOULD THE GFS BE ON TO SOMETHING HERE WITH REGARDS TO TIMING/STRENGTH OF AN AMPLIFICATION OF CANADIAN JET WITH TROF AXIS OVER THE NORTHERN PLAINS/UPPER MIDWEST...THEN PRECIP CHANCES WILL INCREASE WITH UPPER JET ENTRANCE REGION DYNAMICS INTERACTING WITH LOW LEVEL MOISTURE. SEVERAL PERIODS OF 20 POPS ARE IN THERE FOR NOW...BUT WILL HAVE TO INCREASE THESE POPS OVER THE NEXT COUPLE FORECAST SHIFTS SHOULD MODELS CONTINUE TO SUPPORT THIS SIGNAL. && .AVIATION... (ISSUED AT 1211 PM CDT) MIDDAY ANALYSIS SHOWED MID LEVEL CYCLONIC CENTER FROM HILL CITY TO HAYS. BY 17Z...88D WAS SHOWING A SMALL SCALE AREA OF CONVECTION DEVELOPING AT THE SOUTHEAST PERIPHERY OF THIS SMALL CYCLONIC CENTER. SURFACE OBSERVATIONS SHOWED A FAIRLY WEAK WIND FIELD WITH MAINLY LIGHT AND VARIABLE WINDS AT OR LESS THAN 6 KTS...THUS IT IS DIFFICULT TO ANTICIPATE BEST AREA FOR SURFACE BASED STORMS OTHER THAN THE STORMS DEVELOPING IN VICINITY OF AFOREMENTIONED SMALL UPPER CYCLONE CENTER. FOR THE TAFS...GIVEN THE UNCERTAINTY IN LOCATION/TIMING...WILL BROADBRUSH DDC, GCK, HYS TAF SITES WITH CB IN THE CLOUD GROUP LATER ON THIS AFTERNOON AS WIDELY SCT TSTM MAY DEVELOP JUST ABOUT ANYWHERE NEAR AND SOUTH OF UPPER CIRCULATION CENTER. NAM AND RUC NEAR-TERM MODEL QPF ALSO SUGGESTS A LESS THAN COHERENT SIGNAL. THINK THAT BY LATER IN THE EVENING A MORE ORGANIZED AREA OF STORMS WILL EVOLVE...HOWEVER THINK THE BEST AREA FOR THIS ORGANIZED AREA OF STORMS WILL REMAIN JUST EAST OF DDC TERMINAL AND SOUTH OF HYS TERMINAL. WILL GO WITH A FEW HOURS OF VCTS FOR LATE THIS AFTN...AND KEEPING A CLOSE EYE ON OBSERVATIONS/RADAR TRENDS FOR NECESSARY AMENDMENTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 90 65 91 / 30 10 0 0 GCK 63 91 62 91 / 20 0 0 0 EHA 63 91 64 91 / 30 10 0 0 LBL 63 90 62 91 / 50 20 0 0 HYS 63 92 64 94 / 20 0 0 0 P28 68 88 67 91 / 70 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/25/25
Hazardous weather outlook, Jul 4, 10:33 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1033 AM CDT WED JUL 4 2007 KSZ030-031-043>046-061>066-074>081-084>090-051015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1033 AM CDT WED JUL 4 2007 /933 AM MDT WED JUL 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED DEVELOP THIS AFTERNOON ALONG A WEAK COLD FRONT WHICH IS PROGGED TO EXTEND FROM NEAR A LINE FROM HAYS TO JETMORE TO JOHNSON CITY. THE THUNDERSTORMS WILL MOVE SOUTHEAST DURING THE AFTERNOON AND EVENING AND SHOULD REACH MEDICINE LODGE AND COLDWATER BY LATE EVENING. A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS BRIEFLY...BUT AN ORGANIZED SEVERE WEATHER EVENT IS NOT EXPECTED. THE MOST LIKELY AREA FOR SEVERE WEATHER IS SOUTH OF A LINE FROM RUSH CENTER TO JOHNSON CITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG A COLD FRONT LATE MONDAY OR MONDAY NIGHT. DETAILS ABOUT THE STRENGTH OF THE THUNDERSTORMS ARE DIFFICULT TO DETERMINE AT THIS TIME...BUT SIGNIFICANT SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM FROM HAYS TO SYRACUSE. ADDITIONAL SPOTTERS MAY BE REQUIRED AS THUNDERSTORMS MOVE SOUTHEAST DURING THE LATE AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Jul 4, 1:30 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
130 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 10 S ELLIS 38.79N 99.56W
07/04/2007 E0.88 INCH ELLIS KS PUBLIC
0700 AM HEAVY RAIN 10 S ELLIS 38.79N 99.56W
07/04/2007 M3.25 INCH ELLIS KS PUBLIC
12 HOUR STORM TOTAL.
&&
RBURGERTLocal storm report, Jul 4, 1:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
149 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM NON-TSTM WND GST 6 NE CEDAR BLUFF 38.84N 99.65W
07/04/2007 E60.00 MPH TREGO KS PUBLIC
0700 AM HEAVY RAIN 7 E CEDAR BLUFF 38.78N 99.60W
07/04/2007 M2.50 INCH TREGO KS PUBLIC
STORM TOTAL RAINFALL
&&
RBURGERTLocal storm report, Jul 4, 1:55 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
155 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM HAIL 1 W PLYMELL 37.81N 100.89W
07/04/2007 E0.75 INCH FINNEY KS PUBLIC
&&
RBURGERTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:02 AM CDT | Special Weather Statement | DDC | Kearny | 43 min |
| Jul 4, 1:36 AM CDT | Severe Thunderstorm Warning | DDC | Finney | 24 min |
| Jul 4, 2:03 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell | 21 min |
| Jul 4, 3:34 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 41 min |
| Jul 4, 3:48 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 42 min |
| Jul 4, 4:21 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 54 min |
| Jul 4, 5:20 PM CDT | Special Weather Statement | DDC | Clark | 40 min |
| Jul 4, 5:38 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.